Alert archive / Arkansas / Wind Advisories in 2016

Wind Advisory 1, NWS Little Rock, AR

February 8, 201634 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Feb 8, 2016, 2:40 AM CST for 34 counties in Arkansas. It took effect at Feb 8, 2016, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 2:40 AM CST (08:40 UTC)
In effect from
Feb 8, 2016, 6:00 AM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
12 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS74 KLZK 080840
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CST MON FEB 8 2016


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081645-
/O.CAN.KLZK.LW.Y.0005.160208T1200Z-160209T0000Z/
/O.NEW.KLZK.WI.Y.0001.160208T1200Z-160209T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...CLARKSVILLE...RUSSELLVILLE... FAIRFIELD
BAY...CLINTON...HEBER SPRINGS...NEWPORT...BOONEVILLE...
PARIS...MORRILTON...CONWAY...SEARCY...BEEBE...AUGUSTA...MCCRORY...
COTTON PLANT...WALDRON...DARDANELLE...DANVILLE...OLA...
PERRYVILLE...MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...
BRYANT...LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE... DES
ARC...HAZEN...DE VALLS BLUFF...BRINKLEY...CLARENDON...
MURFREESBORO...GLENWOOD...ARKADELPHIA...MALVERN...SHERIDAN... PINE
BLUFF...STUTTGART...DE WITT...FORDYCE...KINGSLAND...RISON... STAR
CITY...GOULD...DUMAS...MCGEHEE...CAMDEN...HAMPTON...
THORNTON...WARREN...MONTICELLO
240 AM CST MON FEB 8 2016

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...
...THIS REPLACES THE LAKE WIND ADVISORY PREVIOUSLY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* EVENT...STRONG PRESSURE GRADIENTS ACROSS THE REGION WILL RESULT
  IN STRONG NORTHWEST WINDS.

* AREAS AFFECTED...THIS WILL AFFECT MUCH OF ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 6 PM
  TODAY.

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
  ARE EXPECTED. 

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH
  OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ADDITIONALLY...BOATERS SHOULD USE EXTRA CAUTION TODAY SHOULD
  THEY DECIDE TO VENTURE OUT ON AREA LAKES. STRONG WINDS CAN
  EASILY SWAMP OR CAPSIZE SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
532 
WWUS74 KLZK 081604
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 AM CST MON FEB 8 2016


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-090000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-160209T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...HEBER SPRINGS...NEWPORT...BOONEVILLE...
PARIS...MORRILTON...CONWAY...SEARCY...BEEBE...AUGUSTA...MCCRORY...
COTTON PLANT...WALDRON...DARDANELLE...DANVILLE...OLA...
PERRYVILLE...MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...
BRYANT...LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...
DES ARC...HAZEN...DE VALLS BLUFF...BRINKLEY...CLARENDON...
MURFREESBORO...GLENWOOD...ARKADELPHIA...MALVERN...SHERIDAN...
PINE BLUFF...STUTTGART...DE WITT...FORDYCE...KINGSLAND...RISON...
STAR CITY...GOULD...DUMAS...MCGEHEE...CAMDEN...HAMPTON...
THORNTON...WARREN...MONTICELLO
1004 AM CST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...STRONG PRESSURE GRADIENTS ACROSS THE REGION WILL 
  RESULT IN STRONG NORTHWEST WINDS. 

* AREAS AFFECTED...THIS WILL AFFECT MUCH OF ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 6 PM 
  TODAY. 

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH ARE EXPECTED. 

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH 
  OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  ADDITIONALLY...BOATERS SHOULD USE EXTRA CAUTION TODAY SHOULD 
  THEY DECIDE TO VENTURE OUT ON AREA LAKES. STRONG WINDS CAN 
  EASILY SWAMP OR CAPSIZE SMALL BOATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
864 
WWUS74 KLZK 090007
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CST MON FEB 8 2016



ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-090115-
/O.EXP.KLZK.WI.Y.0001.000000T0000Z-160209T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
607 PM CST MON FEB 8 2016

...WIND ADVISORY HAS EXPIRED...

THE STRONGEST WINDS HAVE WEAKENED OVER THE PAST HOUR OR SO...BUT
SOME BREEZY CONDITIONS WILL REMAIN POSSIBLE THROUGH TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:33 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 7, 11:33 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 PM CST SUN FEB 7 2016

.DISCUSSION...

UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

A COLD FRONT IS PUSHING SE THROUGH THE STATE...WITH SW WINDS
TRANSITIONING TO THE WEST AND NW BEHIND THE FRONT. BREEZY CONDITIONS
WILL BE SEEN JUST BEHIND THIS FRONT OVERNIGHT...BUT EVEN STRONGER
WINDS WILL BE SEEN FOR MON AS THE PRESSURE GRADIENT TIGHTENS. SOME
MVFR CIGS COULD BE SEEN AT NRN TERMINALS...AS WELL A FEW FLURRIES.
OTHERWISE...VFR CONDITIONS WILL BE SEEN.

&&

PREV DISCUSSION... /ISSUED 252 PM CST SUN FEB 7 2016/

SHORT TERM...TONIGHT THROUGH TUESDAY

THE FIRST OF TWO COLD FRONTS IS MOVING THROUGH ARKANSAS AT THIS
TIME. SOME MID AND HIGH CLOUDS WILL ACCOMPANY THIS FRONT AS IT
PASSES THROUGH TONIGHT. WEST WINDS WILL BECOME NORTHWEST TONIGHT
AND WILL BE INCREASING TOWARD MORNING AS THE NEXT LOW PRESSURE
SYSTEM APPROACHES. THE STRONGEST PRESSURE GRADIENT WILL BE MID DAY
MONDAY AND WILL BRING THE STRONGEST WINDS. NORTHWEST WINDS 15 TO
25 MPH WILL GUST TO 35 MPH OR MORE. A LAKE WIND ADVISORY HAS BEEN
ISSUED FOR MONDAY MORNING THROUGH AFTERNOON.

THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE STATE NORTH TO
SOUTH MONDAY AFTERNOON AND NIGHT. WILL KEEP THE SLIGHT CHANCE OF
LIGHT RAIN OR SNOW IN THE NORTHEAST SECTIONS FOR MONDAY. HIGH
PRESSURE WILL BUILD INTO THE AREA TUESDAY. HIGH TEMPERATURES WILL
BE MUCH COOLER MONDAY AND TUESDAY...IN THE 30S AND 40S.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

NOT MUCH CHANGE IN THE EXTENDED RANGE. SEVERAL WEAK SYSTEMS WILL
MOVE THROUGH...OFFERING VERY LITTLE IN THE WAY OF PRECIP CHANCES DUE
TO LACK OF SIGNIFICANT MOISTURE RETURN. A FRONT AT THE END OF THE
WEEK WILL BRING A SLIGHT REINFORCING SHOT OF COOLER AIR. LOOKS LIKE
THERE MAY BE A MORE SIGNIFICANT SYSTEM AFFECT THE AREA JUST BEYOND
THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     57  34  40  24 /   0  10  20  10
CAMDEN AR         64  37  48  29 /   0   0   0   0
HARRISON AR       55  32  37  22 /   0  10  10   0
HOT SPRINGS AR    59  35  45  27 /   0   0   0   0
LITTLE ROCK   AR  61  35  45  27 /   0   0  10   0
MONTICELLO AR     62  38  48  28 /   0   0  10   0
MOUNT IDA AR      61  34  44  27 /   0   0   0   0
MOUNTAIN HOME AR  55  33  38  23 /   0  10  20  10
NEWPORT AR        61  34  41  25 /   0  10  20  10
PINE BLUFF AR     59  36  46  27 /   0   0  10   0
RUSSELLVILLE AR   57  33  44  26 /   0   0  10   0
SEARCY AR         59  33  43  25 /   0  10  10  10
STUTTGART AR      59  34  45  27 /   0  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...64
Hazardous weather outlook, Feb 7, 5:34 AM CST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 AM CST SUN FEB 7 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
534 AM CST SUN FEB 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS WILL SPREAD ACROSS ARKANSAS ON MONDAY.
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH ARE
EXPECTED ACROSS MUCH OF THE FORECAST AREA. IN ADDITION TO THE
WINDS...AFTERNOON RELATIVE HUMIDITY WILL BE LOW...ESPECIALLY IN
WESTERN ARKANSAS...LEADING TO A SIGNIFICANT INCREASE IN FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

Nearby

Wind Advisories in Arkansas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.